Alert archive / South Carolina / Tornado Warnings in 2025

Tornado Warning 11, NWS Columbia, SC

May 30, 2025Clarendon County, South Carolina

NWS Columbia, SC issued this tornado warning at May 30, 2025, 5:04 PM EDT for Clarendon County, South Carolina. It was in force for 26 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2025, 5:04 PM EDT (21:04 UTC)
Expired
May 30, 2025, 5:30 PM EDT
In force
26 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Clarendon County, SC

The radar

The Columbia radar (KCAE), 92 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 5:13 PM EDTTSTM WND DMGSummerton, SCClarendon dispatch reported a tree downed blocking the roadway on South Cantey St. in Summerton. Time estimated by radar.
May 30, 5:15 PM EDTTSTM WND DMG3 E Summerton, SCSpotter reported trees down on his property. Time estimated by radar.
May 30, 5:16 PM EDTTSTM WND DMG4 Ese Summerton, SCClarendon dispatch reported trees and powerlines down on the road on Bill Davis Rd. Time estimated by radar.
May 30, 5:17 PM EDTTSTM WND DMG5 E Summerton, SCClarendon EM reported several trees down in and around the Summerton area. Time estimated by radar.
May 30, 5:17 PM EDTTSTM WND DMG8 S Manning, SCClarendon EM reported a tree down on a home on Lake Shore Dr. Time estimated by radar.
May 30, 5:20 PM EDTTSTM WND DMG8 N Wilsons Landing, SCPublic reported trees down. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

937 
WFUS52 KCAE 302104
TORCAE
SCC027-302130-
/O.NEW.KCAE.TO.W.0011.250530T2104Z-250530T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Columbia SC
504 PM EDT Fri May 30 2025

The National Weather Service in Columbia has issued a

* Tornado Warning for...
  Southwestern Clarendon County in central South Carolina...

* Until 530 PM EDT.

* At 504 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Summerton, or 14 miles southwest of Manning,
  moving east at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Summerton and Santee Cooper Regional Airport around 510 PM EDT.

Other locations impacted by this tornadic thunderstorm include Davis
Station, Rimini, Foreston, and St. Paul.

This includes Interstate 95 between mile markers 104 and 115.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to an interior room or closet on the lowest floor of a
sturdy building immediately.

&&

LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
      3346 8015 3345 8015 3346 8016 3345 8019
      3358 8052 3359 8050 3362 8054 3365 8052
      3369 8049 3364 8003
TIME...MOT...LOC 2104Z 285DEG 54KT 3360 8044 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BC
1 follow-up statement
018 
WWUS52 KCAE 302116
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
516 PM EDT Fri May 30 2025

SCC027-302130-
/O.CON.KCAE.TO.W.0011.000000T0000Z-250530T2130Z/
Clarendon SC-
516 PM EDT Fri May 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
SOUTHWESTERN CLARENDON COUNTY...

At 516 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Santee Cooper Regional Airport, or 8 miles south of
Manning, moving east at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Santee Cooper Regional Airport around 520 PM EDT.

Other locations impacted by this tornadic thunderstorm include Davis
Station and Foreston.

This includes Interstate 95 between mile markers 107 and 115.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to an interior room or closet on the lowest floor of a
sturdy building immediately.

&&

LAT...LON 3354 8040 3367 8031 3364 8003 3350 8010
      3350 8012 3348 8015 3346 8013 3346 8015
      3345 8015 3346 8016 3346 8017
TIME...MOT...LOC 2116Z 281DEG 50KT 3357 8025 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this tornado warning went out at May 30, 3:11 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 30, 3:11 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
311 PM EDT Fri May 30 2025

.SYNOPSIS...
Temperatures returning to more seasonal values into the weekend.
A line of strong to severe thunderstorms is expected to move
through the area this afternoon ahead of a cold front. Winds
may be gusty today ahead of the front and again on Saturday
behind it. Calmer weather is then expected this weekend into
early next week with low rain chances.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Key Message(s):

- Enhanced Risk (Level 3/5) for severe thunderstorms this
  afternoon
- Widespread 50-70 mph wind gusts expected with a squall line.
  Isolated tornadoes are possible.

Active weather is expected this afternoon, with widespread strong to
severe thunderstorms pushing through the region this afternoon. Deep
and robust shortwave trough is rounding the base of a deeper
longwave trough, with the shortwave axis analyzed from southern IL
to central AR as of 12z. For late May standards, a robust wind field
exists to the east of this as the shortwave trough rounds the base
and shifts towards a negative tilt this afternoon. 250 hPa winds
within the jet streak are north of 100 knots, with a 60 knot 500 hPa
jet pushing eastward as well. Strong diffluence is present across
the Carolinas and southeastern US, with robust upper level lift
expected to overspread the area as the exit region of a mid and
upper level jet streak approaches. Meanwhile, strong height &
surface pressure falls are resulting in robust mixing of the early
morning stratus across the region. This is expected to result in
greater destabilization as the shortwave trough approaches this
afternoon. Overall, this is setting the stage for a line of severe
thunderstorms to push through the forecast area between 2p and
7p today.

Convection is already ongoing ahead of this robust synoptic scale
forcing and is expected to intensify as it encounters greater
destabilization across northern SC and GA. The wind field organizing
this should be characterized by 6km shear of 45-50 knots, with 30-35
knots of 3km shear. MLCAPE has continued to trend upward within
guidance as it ingests current data. Would expect the area to see
1000-2000 j/kg ahead of the line. The whole of these data suggests
widespread damaging wind potential this afternoon, with 50-70 mph
wind gusts expected with the line. Strong surface pressure falls
ahead of the front itself will likely help back the surface winds
just a bit from where they are modeled to be, slightly elongating
hodographs and yielding a bit more low-level shear. This & robust
3km CAPE of 75-150 j/kg and 3km shear of 30-40 knots across the area
suggests a QLCS tornado threat within any bowing segments. SPC has
upgraded the area to an Enhanced Risk for severe weather as a
result. In terms of other sensible weather, breezy conditions are
likely ahead of the front, with gusts of 20-25 mph expected outside
of thunderstorms. Look for temps to get up into the low or mid 80s
ahead of the front. Drier air is expected to push in quickly after
the storms push through, with lows tonight falling into the upper
50s and lower 60s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
Key Message(s):

- Drier conditions begin to take shape for the weekend with
  near average temperatures.

- Gusty winds are expected Saturday afternoon.

- Low end chance for an isolated shower/storm Sunday as upper
  trough departs.

Saturday: Now on the backside of the upper level trough axis and
surface front, marginally cooler temperatures will result in
afternoon highs in the lower to mid 80s. Winds will remain out of
the west-northwest sustained 10 to 15 mph with gusts into the 20 to
25 mph range, with dewpoints in the upper 50s to lower 60s. Winds
weaken overnight as a cold front may move in from the north, with
overnight lows in the lower 60s to upper 60s. Can’t fully rule out a
dissipating line of showers and storms from the north near Lancaster
county, with NBM giving them less than a 15% chance of occurrence.

Sunday: Upper level trough deepens ahead of an approaching
shortwave, with the aforementioned front pushing north throughout
the day. This will result in temperatures again in the mid to upper
80s, warmest along the coast. The shortwave moves across the area
during the afternoon and early evening hours, bringing our next 20
to 30% chances for showers and thunderstorms. Agreement on the
degree of available instability is not high, ranging from <500 to
1500 J/kg depending on the model, but with shear values below 20
knots the chance for severe weather is low.

Monday: The trough axis will be moving east throughout the morning
hours, with a surface high pressure moving down into the region
throughout the day. This will keep winds on the lighter side, with
afternoon highs in the lower to mid 80s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Key Message(s):

- Drier and calmer conditions through much of the extend with
  temperatures that slowly reach a little above average.

Upper level ridging occurs behind the exiting trough, bringing dry
conditions back to the area. With mid to upper level geopotential
heights remaining on the higher side of climatology, though well
below the 90th percentile, normal to above normal temperatures are
expected with daily highs in the upper 80s to lower 90s. Chances for
rainfall return Thursday afternoon and evening as mid-level moisture
increases.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Briefly active aviation period is expected, with mostly VFR
conditions around that period.

Primary issue during this TAF period will be a line of
thunderstorms that is expected to push through the forecast
area between 19z and 23z across the area. It is currently
organizing across northern Georgia and expected to push through
during this period, potentially packing a punch as it does so.
Have TEMPO for thunderstorms at all sites to account for this,
with winds currently pegged at up to 40 knots. These could be
higher or lower but this is kind of a general estimation of what
we could be looking as the line of storms pushes through. Behind
it, drier air pushes in and yields quite a nice stretch of
weather aviation wise. Look for clear skies tonight and breezy
winds tomorrow afternoon.

EXTENDED AVIATION OUTLOOK...Lower rain chances in the extended
compared to the previous week. Early morning restrictions are
possible this weekend and early next week but widespread
restrictions unlikely.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...

In the hours before

Local storm report, May 30, 4:35 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
435 PM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     Hail             1 N Burnettown          33.52N 81.85W
05/30/2025  M1.00 Inch       Aiken              SC   Public

&&

HC
Local storm report, May 30, 4:37 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
437 PM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     Hail             1 N Burnettown          33.52N 81.86W
05/30/2025  M1.50 Inch       Aiken              SC   Public

            Public report of 1 to 1.5 inch hail for
            about 5 minutes.

&&

HC
Local storm report, May 30, 4:49 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
449 PM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Dmg     1 NNW Martinez          33.53N 82.09W
05/30/2025                   Columbia           GA   Trained Spotter

            Trained spotter reported a tree fell on the
            home causing significant damage. Time
            estimated by radar. No injuries.

&&

HC
Special weather statement, May 30, 4:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Columbia SC
451 PM EDT Fri May 30 2025

GAZ065-077-SCZ030-035-302130-
Burke GA-Richmond GA-Barnwell SC-Aiken SC-
451 PM EDT Fri May 30 2025

...Strong thunderstorms will impact portions of northern Burke,
southern Richmond, southern Barnwell and southwestern Aiken Counties
through 530 PM EDT...

At 450 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Williston to 7 miles west of Hephzibah.
Movement was southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waynesboro, Barnwell, Savannah River Site, Plant Vogtle, Hephzibah,
Jackson, Alexander, Burke County Airport, McBean, Blythe, Keysville,
Snelling, Kline, Girard, Audubon's Silver Bluff Sanctuary, Pea Patch
Aerodrome, Savannah River Site Badge Office, Savannah River Site H
Canyon, Bennock Mill, and Savannah River Site K Complex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Georgia...and central South Carolina.

&&

LAT...LON 3318 8226 3323 8223 3330 8232 3340 8151
      3313 8124 3311 8137 3316 8154 3310 8162
      3307 8160 3299 8205
TIME...MOT...LOC 2050Z 305DEG 24KT 3338 8150 3327 8223

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

FA
Local storm report, May 30, 4:53 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
453 PM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     Tstm Wnd Dmg     3 E Swansea             33.74N 81.06W
05/30/2025                   Lexington          SC   Amateur Radio

            Ham radio operator reported snapped and
            downed trees near Swansea. Time estimated by
            radar.

&&

HC
Local storm report, May 30, 4:56 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
456 PM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     Tstm Wnd Dmg     3 E Swansea             33.74N 81.06W
05/30/2025                   Lexington          SC   Amateur Radio

            Ham radio operator reported a tree down on
            powerlines on Cartin Rd at Culclasure Rd.
            Time estimated by radar.

&&

HC

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:12 PM EDTSpecial Weather StatementCAEMcCormick48 min
May 30, 2:53 PM EDTSpecial Weather StatementCAEEdgefield, McCormick, Saluda52 min
May 30, 3:18 PM EDTSpecial Weather StatementCAELancaster42 min
May 30, 3:27 PM EDTSpecial Weather StatementCAENewberry48 min
May 30, 3:34 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, Lexington, McCormick, Newberry, Richland and 1 more41 min
May 30, 3:45 PM EDTTornado WarningCAEChesterfield, Lancaster30 min
May 30, 4:10 PM EDTSevere Thunderstorm WarningCAEAiken, Barnwell, Calhoun, Lexington, Orangeburg, Richland50 min
May 30, 4:24 PM EDTSpecial Weather StatementCAELancaster51 min
May 30, 4:28 PM EDTSpecial Weather StatementCAEChesterfield47 min
May 30, 4:33 PM EDTSevere Thunderstorm Warning Considerable damage threatCAECalhoun, Clarendon, Orangeburg, Richland, Sumter42 min
May 30, 4:34 PM EDTAreal Flood AdvisoryCAEAiken, Edgefield88 min
May 30, 4:44 PM EDTTornado WarningCAECalhoun, Clarendon, Sumter31 min
May 30, 4:46 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell, Orangeburg44 min
May 30, 4:51 PM EDTSpecial Weather StatementCAEBarnwell39 min
May 30, 5:14 PM EDTSevere Thunderstorm Warning Considerable damage threatCAECalhoun, Clarendon, Orangeburg, Sumter46 min
May 30, 5:40 PM EDTSpecial Weather StatementCAEBamberg, Orangeburg50 min
May 30, 6:23 PM EDTSpecial Weather StatementCAELancaster22 min
May 30, 6:48 PM EDTSpecial Weather StatementCAELancaster42 min

Nearby

Tornado Warnings in South Carolina, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.